Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 331, NWS Norman, OK

June 12, 20184 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2018, 12:26 PM CDT for 4 counties in Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2018, 12:26 PM CDT (17:26 UTC)
Expired
Jun 12, 2018, 1:00 PM CDT
In force
34 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Garvin County, OK, McClain County, OK, Pontotoc County, OK, Pottawatomie County, OK

The radar

The Norman radar (KTLX), 57 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1288 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

208 
WUUS54 KOUN 121726
SVROUN
OKC049-087-123-125-121800-
/O.NEW.KOUN.SV.W.0331.180612T1726Z-180612T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1226 PM CDT TUE JUN 12 2018

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northeastern Garvin County in southern Oklahoma...
  Northwestern Pontotoc County in east central Oklahoma...
  South central Pottawatomie County in central Oklahoma...
  Southeastern McClain County in central Oklahoma...

* Until 100 PM CDT

* At 1226 PM CDT, a severe thunderstorm was located 4 miles south of
  Asher, moving south at 20 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Stratford, Asher, Wanette, Byars and Vanoss. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3496 9708 3502 9687 3480 9674 3472 9704
TIME...MOT...LOC 1726Z 341DEG 15KT 3492 9695 

HAIL...1.50IN
WIND...60MPH
 
$$

WR
1 follow-up statement
505 
WWUS54 KOUN 121751
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1251 PM CDT TUE JUN 12 2018

OKC049-087-123-125-121801-
/O.EXP.KOUN.SV.W.0331.000000T0000Z-180612T1800Z/
Garvin OK-Pontotoc OK-Pottawatomie OK-McClain OK-
1251 PM CDT TUE JUN 12 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARVIN...
NORTHWESTERN PONTOTOC...SOUTH CENTRAL POTTAWATOMIE AND SOUTHEASTERN
MCCLAIN COUNTIES WILL EXPIRE AT 100 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 3496 9708 3502 9687 3480 9674 3472 9704
TIME...MOT...LOC 1751Z 341DEG 15KT 3482 9691 

$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:40 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 12, 8:40 AM CDT, 3 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
840 AM CDT Tue Jun 12 2018

.UPDATE...
Increased rain chances and lowered highs today east of a
Stillwater to Norman to Wichita Falls line.

&&

.DISCUSSION...
Current complex of storms will continue to move south across the
eastern half of Oklahoma. Overall, think storms will generally
weaken this morning as the low level jet weakens. A few storms may
approach severe limits with marginal wind gusts near 60 mph and
hail near quarter size, but generally think storms will stay
sub-severe. Locally heavy rainfall and flooding may be the
bigger concern, especially if storms train over the same areas.

These morning storms will leave behind a surface outflow boundary
behind that will likely be located somewhere near a Enid to Duncan
to Durant around noon today. Due to a slight decrease in 700 mb
temperatures and weak convergence along this outflow boundary, new
storms may form near this boundary, especially across southern
Oklahoma and north Texas around midday where the air will be most
unstable. These storms could be strong to severe with very heavy
rainfall and localized flooding due to the air being moist and
unstable. Thus, increased rain chances to account for this.

Morning clouds and rain should keep temperatures down slightly
today across the eastern half of Oklahoma.

MBS

&&

.PREV DISCUSSION... /issued 624 AM CDT Tue Jun 12 2018/

AVIATION...
12/12Z TAFs. VFR conditions expected most terminals for a majority
of forecast period. TSRA early this morning expected to stay east
of KOKC/KOUN. Additional development expected to be isolated
through the day with more widespread TSRA expected toward and
after 03Z, mainly western and northern Oklahoma terminals. Will
include mention in KPNC/KWWR/KCSM for tonight.

PREV DISCUSSION... /issued 432 AM CDT Tue Jun 12 2018/

DISCUSSION...
Southward propagating MCS over southeast Kansas will skirt our far
northeast counties this morning. Fair amount of diversity in
short-term/high-res model evolutions next 12 to 18 hours. Most
likely scenario will be convective initiation over or just north
and west of northwest Oklahoma, where triple point will exist late
this afternoon/early evening when low amplitude s/wv trough moves
out of the Rockies. Propagation of any MCS late tonight and early
Wednesday is somewhat problematic, evident by differences in
model solutions. Largest component for propagation may in fact be
modest southwest low level jet, which would yield the need for
higher pops across southwest into central Oklahoma Wednesday
morning. MCS/shear parameters would yield the more southerly
trajectory as opposed to an eastward progression across far
northern Oklahoma. With this being a fairly large change from
previous solutions, we will go ahead and keep higher pops across
northern Oklahoma but increase pops across western and central
Oklahoma late tonight and the first half of Wednesday. After
Wednesday, still appears that there will be a relative lull in
thunderstorm activity until late in the weekend and early next
week.

Medium range models coming into better agreement on evolution of
western trough and tropical disturbance progressing around western
edge of subtropical ridge. This will likely result in scattered to
numerous showers and storms early to middle part of next week. Given
source region of lower and mid level moisture, heavy rain
will be a primary concern.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  93  73  92  72 /  20  30  30  10
Hobart OK         99  74  95  72 /  10  30  30  10
Wichita Falls TX  98  74  96  74 /  20  10  10  10
Gage OK          100  69  90  70 /  20  70  40  10
Ponca City OK     92  73  88  71 /  20  50  50  10
Durant OK         93  73  94  73 /  30  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

17/23
Hazardous weather outlook, Jun 12, 9:11 AM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
911 AM CDT Tue Jun 12 2018

OKZ004>048-050>052-TXZ083>090-131415-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
911 AM CDT Tue Jun 12 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
A thunderstorm complex will affect the eastern half of Oklahoma
this morning. Gusty winds up to 50 mph, very heavy rain, and
frequent lightning are the main concerns with these storms
this morning.

Later today and tonight, there is a Slight Risk of severe storms
across northwestern Oklahoma with a Marginal Risk much of the rest
of Oklahoma and parts of north Texas.

Location...
The Slight Risk area is northwest of a line from Cheyenne and
Watonga, to Enid and Blackwell, Oklahoma. The Marginal Risk area
is north of a line from Quanah to Archer City, Texas.

Timing...
Severe storms will be possible as early as 1 pm today across parts
of southern Oklahoma and north Texas, but the most likely time
for severe storms will be after 9 pm this evening.

Impacts...
Hail up to the size of golf balls and wind gusts to 65 mph will be
possible with any of the afternoon and early evening storms.

As the night progresses, damaging wind gusts up to 70 mph and hail
up to the size of quarters will become the main concerns.

Very heavy rainfall, flash flooding, and frequent lightning are
additional concerns with thunderstorms today and tonight.

Discussion...
Thunderstorms are possible across parts of the area this
afternoon and evening but will likely be dependent on what occurs
this morning. Isolated to scattered storms could develop this
afternoon near a residual outflow boundary over the area from the
morning convection in southern and eastern Oklahoma as well as
north Texas. If these storms develop, large hail and strong winds
will be the main concerns.

The greatest potential for storms will be late this evening and
overnight. Storms are expected to develop in the High Plains of
Colorado, western Kansas, and the Panhandles late this afternoon
and early evening. These storms are then expected to develop into
one or more thunderstorm complexes that will move across mainly
western and northern Oklahoma late this evening and overnight into
Wednesday morning.

Thunderstorms will remain possible into the daylight hours
Wednesday, but the potential for severe storms is expected to
diminish early Wednesday morning.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across the
risk areas should prepare for severe weather operations this
afternoon into early Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Storms will continue across portions of the area Wednesday with
rain chances ending Wednesday afternoon. Gusty winds could be
possible with the strongest storms but organized severe weather is
not expected.

Thunderstorm chances will return Sunday and continue into early
next week. Heavy rain will be a concern.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

MBS

In the hours before

Special weather statement, Jun 12, 10:55 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1055 AM CDT TUE JUN 12 2018

OKZ024-027-121645-
Grady OK-Canadian OK-
1055 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR north central Grady and south
central Canadian Counties Until 1145 AM CDT...

AT 1053 AM CDT, a strong thunderstorm was located near El Reno,
moving south at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

This includes Interstate 40 between mile markers 119 and 131.

LAT...LON 3561 9805 3555 9783 3529 9783 3537 9809
TIME...MOT...LOC 1553Z 6DEG 18KT 3549 9795

WR
Special weather statement, Jun 12, 11:01 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1101 AM CDT TUE JUN 12 2018

OKZ030-031-121645-
Pottawatomie OK-Seminole OK-
1101 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie and
northwestern Seminole Counties Until 1145 AM CDT...

AT 1058 AM CDT, a strong thunderstorm was located 4 miles southeast
of Johnson, moving south at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

This includes Interstate 40 between mile markers 190 and 201.

LAT...LON 3514 9667 3519 9691 3546 9685 3546 9677
      3544 9665
TIME...MOT...LOC 1558Z 6DEG 18KT 3538 9677

WR
Special weather statement, Jun 12, 11:35 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1135 AM CDT TUE JUN 12 2018

OKZ028-029-121700-
Cleveland OK-McClain OK-
1135 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR northern Cleveland and
northwestern McClain Counties Until noon CDT...

AT 1133 AM CDT, strong thunderstorms were along a line extending from
near Norman to near Newcastle, moving southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Norman, Moore, Newcastle, Noble, Goldsby and southwestern Lake
Thunderbird.

This includes the following highways...
 Interstate 35 between mile markers 104 and 115.
 Interstate 44 between mile markers 102 and 107.

LAT...LON 3510 9762 3524 9767 3528 9767 3533 9731
      3520 9723
TIME...MOT...LOC 1633Z 329DEG 11KT 3530 9733 3525 9762

WR
Special weather statement, Jun 12, 11:59 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1159 AM CDT TUE JUN 12 2018

OKZ028-030-031-040>042-121745-
Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-Seminole OK-
Murray OK-
1159 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie...
northeastern Garvin...northwestern Pontotoc...southeastern McClain...
southwestern Seminole and north central Murray Counties Until 1245 PM
CDT...

AT 1156 AM CDT, strong thunderstorms were along a line extending from
3 miles southeast of Maud to 3 miles south of Wanette, moving south
at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Ada, Stratford, Konawa, Byng, Bowlegs, Asher, Wanette, Byars,
Fitzhugh, St. Louis and Vanoss.

LAT...LON 3474 9661 3454 9710 3493 9708 3519 9667
TIME...MOT...LOC 1656Z 0DEG 23KT 3509 9674 3492 9701

WR
Special weather statement, Jun 12, 12:01 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1201 PM CDT TUE JUN 12 2018

OKZ023-038-121730-
Caddo OK-Comanche OK-
1201 PM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Caddo and
northeastern Comanche Counties Until 1230 PM CDT...

AT 1159 AM CDT, a strong thunderstorm was located 4 miles northwest
of Cyril, moving south at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Elgin, Apache, Fletcher, Cyril, Sterling, Cement, Lake Ellsworth,
northeastern Fort Sill and Stecker.

This includes Interstate 44 between mile markers 47 and 66.

LAT...LON 3473 9840 3503 9834 3502 9812 3477 9809
      3471 9809
TIME...MOT...LOC 1659Z 2DEG 11KT 3496 9824

WR
Special weather statement, Jun 12, 12:06 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1206 PM CDT TUE JUN 12 2018

OKZ028>030-121730-
Pottawatomie OK-Cleveland OK-McClain OK-
1206 PM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR west central Pottawatomie...
southeastern Cleveland and central McClain Counties Until 1230 PM
CDT...

AT 1206 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Lake Thunderbird to near Noble, moving southeast at
10 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

Locations impacted include...
Southeastern Norman, Purcell, Noble, Slaughterville, Lexington, Pink,
Tribbey, Etowah, Macomb, southern Lake Thunderbird and Little Axe.

LAT...LON 3511 9695 3496 9732 3515 9743 3531 9710
TIME...MOT...LOC 1706Z 335DEG 10KT 3522 9717 3516 9741

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:36 PM CDTSpecial Weather StatementOUNMajor24 min
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods22 min
Jun 12, 6:16 AM CDTSevere Thunderstorm WarningOUNPayne59 min
Jun 12, 7:02 AM CDTSevere Thunderstorm WarningOUNLincoln, Payne43 min
Jun 12, 7:32 AM CDTSpecial Weather StatementOUNLincoln28 min
Jun 12, 8:01 AM CDTSpecial Weather StatementOUNLincoln29 min
Jun 12, 8:21 AM CDTSpecial Weather StatementOUNHughes, Seminole39 min
Jun 12, 8:33 AM CDTSpecial Weather StatementOUNLincoln27 min
Jun 12, 8:39 AM CDTSpecial Weather StatementOUNPayne36 min
Jun 12, 8:50 AM CDTAreal Flood AdvisoryOUNLincoln, Payne3 hr
Jun 12, 9:15 AM CDTSpecial Weather StatementOUNPayne30 min
Jun 12, 9:16 AM CDTSpecial Weather StatementOUNHughes29 min
Jun 12, 9:38 AM CDTFlash Flood WarningOUNLincoln, Logan, Payne105 min
Jun 12, 9:43 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan32 min
Jun 12, 9:56 AM CDTSpecial Weather StatementOUNHughes49 min
Jun 12, 9:57 AM CDTAreal Flood AdvisoryOUNHughes3 hr
Jun 12, 10:08 AM CDTSpecial Weather StatementOUNOklahoma37 min
Jun 12, 10:19 AM CDTAreal Flood AdvisoryOUNOklahoma65 min
Jun 12, 10:26 AM CDTSpecial Weather StatementOUNOklahoma34 min
Jun 12, 10:41 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma64 min
Jun 12, 10:55 AM CDTSpecial Weather StatementOUNCanadian50 min
Jun 12, 11:01 AM CDTSpecial Weather StatementOUNPottawatomie44 min
Jun 12, 11:35 AM CDTSpecial Weather StatementOUNCleveland25 min
Jun 12, 11:59 AM CDTSpecial Weather StatementOUNPontotoc46 min
Jun 12, 12:01 PM CDTSpecial Weather StatementOUNComanche29 min
Jun 12, 12:06 PM CDTSpecial Weather StatementOUNCleveland24 min
Jun 12, 12:07 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie53 min
Jun 12, 12:39 PM CDTSpecial Weather StatementOUNMcClain51 min
Jun 12, 4:50 PM CDTSpecial Weather StatementOUNHarper25 min
Jun 12, 5:01 PM CDTSevere Thunderstorm WarningOUNHarper, Woods44 min
Jun 12, 5:43 PM CDTSevere Thunderstorm WarningOUNHarper62 min
Jun 12, 5:52 PM CDTAreal Flood AdvisoryOUNHarper, Woods3 hr
Jun 12, 6:10 PM CDTSpecial Weather StatementOUNHarper35 min
Jun 12, 6:29 PM CDTSevere Thunderstorm WarningOUNHarper61 min
Jun 12, 6:33 PM CDTAreal Flood AdvisoryOUNHarper3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.